Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

193 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Prescribed with lubowel 24 for difficulty in passing stool. Can i continue with this medicine?

Answered by
Dr.
Dr. Hema Yadav

Pediatrician, Infectious Diseases

Practicing since :2005

Answered : 1528 Questions

default
Posted on Mon, 17 Dec 2012 in Medicines and Side Effects
Question: I was prescribed lubowel24 when I had difficulty in passing stools andnow I seem to have loose motion. Should I continue with the medicine? My email
Address: YYYY@YYYY
doctor
Answered by Dr. Hema Yadav 2 hours later
Hello,
Thanks for posting your query.
Lubowel 24 is a laxative Containing lubiprostone and usually given as twice daily dosage for constipation.
However it's known to cause diarrhoea as a sideeffect . In your case since you are having loose stools you should stop the laxative as of now and you should ask your doctor for an alternative in case you suffer from constipation in future.
Meanwhile you should drink plenty of water and have a fibre XXXXXXX diet to prevent constipation .
Also make sure if any medication you are taking is causing an iatrogenic constipation and do discuss it with your doctor.
Hope I have answered your query.
I'll be available for any follow up queries.
Regards
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,  
Drug/Medication

Recent questions on  Lubiprostone

doctor1 MD

My husband is severely constipated from taking Naproxen . We read that traditional remedies for constipation do not work. What can we do?

doctor1 MD

My gastrointestinal system has been increasingly sluggish for several months and now my bowel movements have almost stopped. If I do have one, it's very small, pencil like stools. My family practitioner has prescribed Amitaza, but I am very leary...

doctor1 MD

I have been diagnosed with CIC(Chronic Idiopathic constipation) & I get occasional flareups where I am totally constipated for weeks @ a time, even though I continue taking Amitiza & otc mirailax medications. I am once again suffering with this since last Wed. & I am miserable. I can't get an appt. with my Gastroenterologist until Jan. 30. what should I do?

doctor1 MD

My partner is constipated and not being helped by laxatives. He has little or no appetite and his stomach is very bloated. He has had limited results from the enema and meds.

doctor1 MD

First of all I ve had chronic constipation for several years was once treated for irritable bowel and irritable stomach . But now i m to the stage, where I can t use my bowels at all on my own. I have no desires to have aa bowel movement , sometimes, most of the time I can go 3 - 4 weeks at a time without a bowel movement , then I have to take a laxative to get my bowels to move. When I use my bowels I have a very fowl odor . What could be causing this?

doctor1 MD

Hi Doctors, I am suffering from idiopathic constipation and it may spastic colon. With withdrawal of cisapride and tegaserod i am finding it extremely difficult to manage my IBS(C). Levosulpiride, mosapride, itopride, lubiprostone, cinitapride, domperidone no longer benefit me due to overuse/ low efficacy. Now, what shall I do? Please Help. Soumen Roy

doctor1 MD

Hello, I have been having issues with constipation. for the last couple of months I ve been using otc laxatives (ducolax). problem really not going away. I had a colonolspy last year. no blockage was found. Just the last few months the constipation has gotten worse. The doctor tried to put me on Amitiza, I did not like the side affects. After 6 days still no bowel movement, I stopped taking the med. I m planning on trying castor oil next..Any advise?